Discussions By Condition: I cannot get a diagnosis.

horrible abdominal pain that takes codeine to keep under control.

Posted In: I cannot get a diagnosis. 9 Replies
  • Posted By: Missa995
  • May 2, 2010
  • 07:59 PM

Back in November 09 I felt sick aallll the time. Nausea around the clock. I then threw up blood, and spent a while in ER and all my labs and tests they ran all dished out to be okay, and that I wasn't in any imidiate danger so they sent me home with prescriptions to treat gastritis and told me to go see a gastroinerologist. When I did they got me scheduled for an endoscopy, and that happened in January 2010. it look fine but biopsies showed some left over gastritis, so I continued taking the medication they gave me (Zantan, and Prevacid for the gastritis, and I had Zofran, Phenergan, and Compazine to keep the nausea under control) a couple days after the Endoscopy I was in ER again with a very suden on-set of VERY bad pain in the uper right quadrant of my abdomin right under my rib cage. Thinking it was my gall bladder they did an ultra sound and took and Xray, and then told me i was constipated and sent me home with codeine for the pain. I did 2 clean outs and nothing got better...its only gotten worse (as far as pain) I've had a Hida Scan (the image was weird and not quite right but the numbers were fine so they ruled out gall bladder) and then they told me I had "a little more tha normal poop in my colon" and I needed to do another clean out, so I did. I had another Xray, all was fine and clean, and I didn't feel any better...at all. I would actually get WORSE durring a clean out. a few weeks ago I had a CT scan and all that was fine. as far as the gastritis goes...I'm still a little nauseous from...I don't know what? I'm on codeine around the clock to keep the pain under control so I can sleep and have a some-what normal life. everything gets about a million times worse whenever I eat greasy foods, and now the docs are telling me I've got nerve damage in my colon, and I've been treating that for 3 weeks, and its supposed to heal in 2-4 weeks and I feel worse....not better. and everyone else is just totally stumped.
HELP PLEASE! I'm a highschool student! I have a life, and I am HORRIBLY behind in school because I've missed so much do to feeling so nasty! please help!

Reply Flag this Discussion

9 Replies:

  • Hello, it could be simple and not as complex. Did they check you for polyps? It could also be allergies re:food allergies go to Dr. Weil.com and it has a whole list of foods that could be making you sick and symptoms for each food. Also, I know you are codeine and that prolly helps with the pain but that could be ripping up your stomach even more. Good luck to you!
    JWANTLAND 5 Replies Flag this Response
  • Hello, it could be simple and not as complex. Did they check you for polyps? It could also be allergies re:food allergies go to Dr. Weil.com and it has a whole list of foods that could be making you sick and symptoms for each food. Also, I know you are codeine and that prolly helps with the pain but that could be ripping up your stomach even more. Good luck to you! they have not tested me for polyps, and it all came on very suddenly and all the drs I've been to don't think its food allergies. and the codeine, its tylenol w/ codeine (T3) so its not ******n my stoamche at all and I've never had any trouble with it in the past, or now.
    Missa995 38 Replies Flag this Response
  • get a ultrasound of your gallbladder...I went misdignosed for about 3 years until the doc I worked for sent me to the er and thats what it was, got it out pain went away...I had stones and polyps. hope this helps
    Anonymous 42789 Replies Flag this Response
  • get a ultrasound of your gallbladder...I went misdignosed for about 3 years until the doc I worked for sent me to the er and thats what it was, got it out pain went away...I had stones and polyps. hope this helps The first time I was in ER for the pain, the doc there thought it was mygall bladder, so he did an ultra sound right away and was almost ready to send me back to surgery right then and there, but the ultra sound came back totally fine.
    Missa995 38 Replies Flag this Response
  • hah...now they're telling me its acid refelx, and for some reason want to get another flat plate of my abd.
    Missa995 38 Replies Flag this Response
  • My husband had horrible pains in his abdomen for many years before we figured out he was allergic or intolerant to wheat. Any wheat flour or cereal and lots of other things have wheat in them. I would suggest stop eating all wheat for at least 2 weeks and see if it doesn't help. then eat it and see if it hurts. that is how we did it and now we know. good luck
    Anonymous 42789 Replies Flag this Response
  • My husband had horrible pains in his abdomen for many years before we figured out he was allergic or intolerant to wheat. Any wheat flour or cereal and lots of other things have wheat in them. I would suggest stop eating all wheat for at least 2 weeks and see if it doesn't help. then eat it and see if it hurts. that is how we did it and now we know. good luck We've already tried food allergies and every thing, and it only tends to get worse when I eat something greesy...not a certin food, it can be anything thats just made up greesy, and when its relaly bad it'll rap around to my back and up my sholder. They (drs) didn't think it was food allergies in the first place, because the pain came on too suddenly (within 30 hours) but we tried that kinda stuff anyway and nothing changed. I'm now being referred to Clenland Clinic and Uni of Mich. they've run everytthingg on me except an MRI (and that doesn't really make sense to do in this situation) and they haven't opened me up....yet. I'm going to see a sergeon in about a week tho.
    Missa995 38 Replies Flag this Response
  • Ive no idea of what your issue is but be aware that a very common side effect of codeine is constipation and it may be making you get more constipation
    taniaaust1 2267 Replies Flag this Response
  • Ive no idea of what your issue is but be aware that a very common side effect of codeine is constipation and it may be making you get more constipationThat has been taken into consideration, and I've been fine so far.
    Missa995 38 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.